Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.79.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Differential posets
HTML articles powered by AMS MathViewer

by Richard P. Stanley PDF
J. Amer. Math. Soc. 1 (1988), 919-961 Request permission
  • Mehdi Behzad, Gary Chartrand, and Linda Lesniak-Foster, Graphs & digraphs, PWS Publishers, Boston, Mass., 1979. MR 525578
  • Allan Berele, A Schensted-type correspondence for the symplectic group, J. Combin. Theory Ser. A 43 (1986), no. 2, 320–328. MR 867655, DOI 10.1016/0097-3165(86)90070-1
  • Garrett Birkhoff, Lattice theory, 3rd ed., American Mathematical Society Colloquium Publications, Vol. XXV, American Mathematical Society, Providence, R.I., 1967. MR 0227053
  • A. Bondy and U. S. R. Murty, Graph theory with applications, North-Holland, New York, 1976.
  • Lynne M. Butler, Rational generating functions for enumerating chains of partitions, J. Combin. Theory Ser. A 50 (1989), no. 1, 132–161. MR 978071, DOI 10.1016/0097-3165(89)90010-1
  • Louis Comtet, Advanced combinatorics, Revised and enlarged edition, D. Reidel Publishing Co., Dordrecht, 1974. The art of finite and infinite expansions. MR 0460128
  • Dragoš M. Cvetković, Michael Doob, and Horst Sachs, Spectra of graphs, Pure and Applied Mathematics, vol. 87, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1980. Theory and application. MR 572262
  • Paul H. Edelman, Abstract convexity and meet-distributive lattices, Combinatorics and ordered sets (Arcata, Calif., 1985) Contemp. Math., vol. 57, Amer. Math. Soc., Providence, RI, 1986, pp. 127–150. MR 856235, DOI 10.1090/conm/057/856235
  • R. J. Glauber, Some notes on multiple-boson processes, Phys. Rev. 84 (1951), 395-400. F. M. Goodman, P. de la Harpe, and V. Jones, Coxeter diagrams and towers of algebras, Chapter 2, Towers of multi-matrix algebras (preliminary version), MSRI book series, Springer, New York (to appear). P. Hanlon and D. Wales, On the decomposition of Brauer’s centralizer algebras, J. Algebra (to appear). G. Kreweras, Sur une classe de problèmes de dénombrement liés au trellis des partitions des entiers, Cahiers du BURO, vol. 6, 1965.
  • Joseph P. S. Kung, Radon transforms in combinatorics and lattice theory, Combinatorics and ordered sets (Arcata, Calif., 1985) Contemp. Math., vol. 57, Amer. Math. Soc., Providence, RI, 1986, pp. 33–74. MR 856232, DOI 10.1090/conm/057/856232
  • I. G. Macdonald, Symmetric functions and Hall polynomials, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1979. MR 553598
  • Willard Miller Jr., Lie theory and special functions, Mathematics in Science and Engineering, Vol. 43, Academic Press, New York-London, 1968. MR 0264140
  • Marvin Marcus and Henryk Minc, A survey of matrix theory and matrix inequalities, Allyn and Bacon, Inc., Boston, Mass., 1964. MR 0162808
  • Robert A. Proctor, Representations of ${\mathfrak {s}}{\mathfrak {l}}(2,\,\textbf {C})$ on posets and the Sperner property, SIAM J. Algebraic Discrete Methods 3 (1982), no. 2, 275–280. MR 655567, DOI 10.1137/0603026
  • Bruce E. Sagan and Richard P. Stanley, Robinson-Schensted algorithms for skew tableaux, J. Combin. Theory Ser. A 55 (1990), no. 2, 161–193. MR 1075706, DOI 10.1016/0097-3165(90)90066-6
  • Richard P. Stanley, Ordered structures and partitions, Memoirs of the American Mathematical Society, No. 119, American Mathematical Society, Providence, R.I., 1972. MR 0332509
  • Richard P. Stanley, Theory and application of plane partitions. I, II, Studies in Appl. Math. 50 (1971), 167–188; ibid. 50 (1971), 259–279. MR 325407, DOI 10.1002/sapm1971503259
  • Richard P. Stanley, The Fibonacci lattice, Fibonacci Quart. 13 (1975), no. 3, 215–232. MR 387143
  • Richard P. Stanley, The stable behavior of some characters of $\textrm {SL}(n,\textbf {C})$, Linear and Multilinear Algebra 16 (1984), no. 1-4, 3–27. MR 768993, DOI 10.1080/03081088408817606
  • Richard P. Stanley, Quotients of Peck posets, Order 1 (1984), no. 1, 29–34. MR 745587, DOI 10.1007/BF00396271
  • —, Enumerative combinatorics, vol. I, Wadsworth and Brooks/Cole, Pacific Grove, CA, 1986.
  • Richard P. Stanley, Weyl groups, the hard Lefschetz theorem, and the Sperner property, SIAM J. Algebraic Discrete Methods 1 (1980), no. 2, 168–184. MR 578321, DOI 10.1137/0601021
  • Richard P. Stanley, Variations on differential posets, Invariant theory and tableaux (Minneapolis, MN, 1988) IMA Vol. Math. Appl., vol. 19, Springer, New York, 1990, pp. 145–165. MR 1035494
  • S. Sundaram, On the combinatorics of representations of ${\text {Sp}}(2n,\mathbb {C})$, Ph.D. thesis, M.I.T., 1986.
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC: 06A10, 05A17
  • Retrieve articles in all journals with MSC: 06A10, 05A17
Additional Information
  • © Copyright 1988 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 1 (1988), 919-961
  • MSC: Primary 06A10; Secondary 05A17
  • DOI:
  • MathSciNet review: 941434